MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER

VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER
Model Number INS-5905
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
The physician was unable to push the catheter through the adapter.There was a snap and a crease for formed.The physician was unable to feed instruments down the catheter.A second catheter was opened and broke in while the staff was attempting to feed it through the scope.A third catheter was opened and the procedure continued as planned.The broken instrument was not used with a patient.
 
Event or Problem Description
Clarification regarding the reported event: the second spin access catheter (sac) was opened and was utilized with no issues, until there was a decision to remove the sac from the bronchoscope which resulted in user inflicted damage (broken sac).This medwatch was submitted for the broken sac.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that was not included in the initial medwatch report and to correct information provided in the initial report.Correction to b3 of the initial medwatch report: the event date was 11-mar-2021.Correction to b4 of the initial medwatch report: date of this report was 13-apr-2021.G3 of the initial medwatch report was blank: date received by manufacturer was 11-mar-2021.On further review, the lot number provided (85494200807) is for an ins-5905, not an ins-5915, which was confirmed by reviewing the customer's sales order history.Corrected product information in d1 and d4.The broken spin access catheter (sac) was not returned for evaluation.The details of the "break" were not provided; therefore, a root cause could not be determined.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN ACCESS CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key11655956
Report Number3007222345-2021-00006
Device Sequence Number3998717
Product Code JAK
UDI-Device Identifier00815686021269
UDI-Public00815686021269
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberINS-5905
Device Catalogue NumberINS-5905
Device Lot Number85494200807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown